Síguenos en Twitter     Síguenos en Facebook     Síguenos en Google+     Síguenos en YouTube     Siguenos en Linkedin     Correo Grupsagessa     Gmail     Yahoo Mail     Dropbox     Instagram     Pinterest     Slack     Google Drive     Reddit     StumbleUpon     Print

SOBRE EL AUTOR **

Mi foto
FACP. Colegio de médicos de Tarragona Nº 4305520 / fgcapriles@gmail.com

WORLD EMERGENCY MEDICINE SOCIETIES

Cranial Nerve VI Palsy Emergency

Buscar en contenido

Contenido:

sábado, 14 de noviembre de 2015

Metahemoglobinemia

Resultado de imagen de Emergency Medicine News
Emergency Medicine News - The Tox Cave - November 02, 2015 - By Heilman J.

"What are five toxicologic causes of methemoglobinemia?
  • Topical anesthetics (benzocaine, prilocaine, lidocaine)
  • Dapsone (systemic and topical use have been reported to cause methemoglobinemia)
  • Organic and inorganic nitrates and nitrites (well water that has been contaminated by nitrites due to runoff from fertilized fields, as well as nitrofuran antibiotics, poppers/amyl nitrate)
  • Antimalarials (chloroquine, primaquine)
  • Industrial or household products (Aniline dyes, naphthalene (moth balls)
Patients with MetHb levels greater than 20% should be treated with methylene blue. Dosing is generally 1-2 mg/kg bolus over three to five minutes. Boluses of 1 mg/kg may be repeated every hour as necessary to a maximum level of 7 mg/kg.
Methylene blue is an oxidizer itself, and concentrations greater than 7 mg/kg may induce chest pain, dyspnea, hemolysis, and even methemoglobinemia. Methylene blue should be avoided in those patients with G6PD deficiency because it may precipitate hemolysis. Physicians should also monitor for the development of serotonin syndrome in patients who are taking serotonergic agents, serotonin reuptake inhibitors, or MAOIs and are administered methylene blue."
http://journals.lww.com/em-news/blog/thetoxcave/pages/post.aspx?PostID=18